Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 233, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 9, 2007, 5:36 PM EDT for Johnston County, North Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2007, 5:36 PM EDT (21:36 UTC)
- Expired
- Aug 9, 2007, 5:58 PM EDT
- In force
- 22 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 38 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3991 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 092136
SVRRAH
NCC101-092215-
/O.NEW.KRAH.SV.W.0233.070809T2136Z-070809T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT THU AUG 9 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTH OF PINE LEVEL...OR ABOUT 8 MILES
SOUTH OF SMITHFIELD...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS
OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN JOHNSTON COUNTY
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3535 7847 3557 7825 3553 7811 3535 7818
3531 7825 3532 7827 3530 7829 3529 7830
3529 7831
TIME...MOT...LOC 2136Z 298DEG 8KT 3539 7829
$$
GIH1 follow-up statement
000
WWUS52 KRAH 092158
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT THU AUG 9 2007
NCC101-092208-
/O.CAN.KRAH.SV.W.0233.000000T0000Z-070809T2215Z/
JOHNSTON NC-
558 PM EDT THU AUG 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSTON COUNTY
IS CANCELLED...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS.
LAT...LON 3535 7847 3557 7825 3553 7811 3535 7818
3531 7825 3532 7827 3530 7829 3529 7830
3529 7831
TIME...MOT...LOC 2158Z 298DEG 8KT 3537 7824
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:38 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 9, 2:38 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 238 PM EDT THU AUG 9 2007 .SYNOPSIS... A STRONG RIDGE OF HIGH PRESSURE WILL EXTEND ACROSS THE AREA FROM THE SOUTHERN PLAINS THROUGH FRIDAY. BY LATE FRIDAY...THE RIDGE OF HIGH PRESSURE WILL SHIFT WESTWARD ALLOWING A TROUGH OF LOW PRESSURE TO DEEPEN ALONG THE MID ATLANTIC COAST. THE UPPER TROUGH WILL DRIFT OFF THE EAST COAST SUNDAY WITH HIGH PRESSURE BUILDING SOUTHWARD FROM THE OHIO VALLEY. && .NEAR TERM /THROUGH TONIGHT/... ISOLATED DEEP CONVECTIVE CELLS WILL CONTINUE TO SPROUT MAINLY IN THE EAST THROUGH THIS AFTERNOON INTO EARLY EVENING...BUT SHOULD DISSIPATE AFTER NIGHTFALL. RESIDUAL ALTO CU AND DEBRIS CI MAY BE SCT-BKN INTO THE EVENING HOURS. TEMPERATURES WILL STRUGGLE TO GET MUCH BELOW 80 IN THE EAST AND UPPER 70S WEST AS DEW POINTS REMAIN WELL INTO THE 70S EAST AND CLIMB ABOVE 70 IN THE WEST AGAIN OVERNIGHT. -RFG && .SHORT TERM /FRIDAY THROUGH SUNDAY/... THE NORTHERN MIDWEST TROUGH DEEPENS ON FRIDAY. MID LEVELS COOL CAUSING DESTABILIZATION WITH MID LEVEL LAPSE NEARING 7.0 DEG/KM FRI AFTERNOON OVER THE RAH CWA. P-WATER REMAINS NEAR 2 INCHES... SLIGHTLY MORE EAST AND SLIGHTLY LESS IN THE WEST. POPS OF LOWER 20S WEST TO LOWER 30S PERCENTILE EAST WILL BE MAINTAINED FOR DIURNAL PULSE TSTMS. HIGHER CAPE IN THE COASTAL PLAIN COULD LEAD TO ISOLATED SEVERE STORMS THOUGH THE WET BULB ZERO REMAINS ABOVE 13KFT AND FREEZING LEVEL ABOVE 16KFT. SCATTERED TSTMS MAY LINGER IN THE COASTAL PLAIN UNTIL EARLY FRI NIGHT BEFORE DRIFTING EAST OF THE AREA OR DISSIPATING. MODEL THICKNESS SUPPORTS HIGHS TOPPING 100 AGAIN WITH AN AXIS OF MAXIMA IN THE ROUTE 1 TO I-95 CORRIDOR. FOR SAT AND SUN...LOWER GEOPOTENTIAL HEIGHTS ALOFT AND MODERATING NE FLOW NEAR THE SURFACE SUGGESTS A REPRIEVE FROM THE EXCESSIVE HEAT... THOUGH STILL ABOVE NORMAL TEMPERATURES. THE AIRMASS DRIES WITH W TO NW FLOW ALOFT AND MID LEVEL SUBSIDENCE. POPS BECOME NEGLIGIBLE FOR BOTH SAT AND SUN. -RFG && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... RETROGRADED UPPER RIDGE HANGS TOUGH OVER THE CENTRAL CONUS THROUGH THE EXTENDED PERIOD. ECMWF AND THE GFS ARE IN FAIRLY GOOD AGREEMENT IN BRINGING AN ESSENTIALLY DRY BACKDOOR FRONT SOUTH LATER ON MONDAY. WHILE TRAJECTORIES CERTAINLY DO NOT FAVOR MOISTURE ADVECTION...THE ENHANCED CONVERGENCE SHOULD PRODUCE AT LEAST WIDELY SCATTERED CONVECTION DUE TO GOOD INSTABILITY WITH HIGHS REACHING AROUND 90 ON MONDAY AND TUESDAY. THE UPPER RIDGE LOOKS TO MAKE ANOTHER UNWELCOME JOG TO THE EAST IN THE LATE EXTENDED. THIS WILL RESULT IN A RETURN TO VERY DRY AND HOTTER TEMPS...LOWER 90S AT LEAST...ON WED AND THU. -MLM && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... DIURNAL CONVECTION TODAY SHOULD BE CONCENTRATED IN THE EAST WHERE A SURFACE TROF IS ENHANCING LOW LEVEL CONVERGENCE. COVERAGE WILL BE SPOTTY AND HAVE ELECTED NOT TO BLANKET RWI AND FAY WITH TSRA...BUT WILL ADD CB AS THE CLOUD TYPE AND AMEND AS THE CONVECTION DEVELOPS. OTHERWISE...EXPECT MUGGY CONDITIONS OVERNIGHT AND WILL USE PERSISTENCE IN FORECASTING BRIEF IFR VISIBILITY AT RWI AND FAY IN THE PREDAWN. WINDS WILL SWING TO WEST OR NORTHWEST AT INT AND GSO WITH FRONTAL PASSAGE AROUND MID DAY TOMORROW...AND LATER IN THE AFTERNOON IN THE EAST. CONVECTION MAY BE A BIT MORE WIDESPREAD TOMORROW IN THE AFTERNOON...ESPECIALLY IN THE EAST...BUT THIS SLIGHTLY BEYOND THIS TAF ISSUANCE. DRY CONDITIONS ARE EXPECTED THROUGH EARLY NEXT WEEK AS SURFACE HIGH PRESSURE BUILDS IN TOMORROW NIGHT AND ON THROUGH THE WEEKEND. VFR CONDITIONS ARE EXPECTED SATURDAY THROUGH MONDAY. ANOTHER BACKDOOR FRONT WILL APPROACH LATER MONDAY...AND SCATTERED CONVECTION IS POSSIBLE FROM MONDAY EVENING THROUGH TUESDAY. -MLM && .CLIMATE... HERE ARE THE HIGH TEMPERATURE RECORDS FOR FRIDAY: RDU- AUG 10: 99 IN 2001 GSO- AUG 10: 97 IN 1977 && .RAH WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR NCZ011- 026>028-041>043-075>078-083>086-088-089. EXCESSIVE HEAT WARNING FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR NCZ011-026>028-041>043-075>078-083>086-088-089. HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING AND FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR NCZ007>010- 021>025-038>040-073-074. AIR QUALITY ACTION DAY UNTIL 9 PM EDT THIS EVENING FOR NCZ007>009-021>026-038>042. && SYNOPSIS...RFG NEAR TERM...RFG SHORT TERM...RFG LONG TERM...MLM AVIATION...MLM CLIMATE...RFG
Hazardous weather outlook, Aug 9, 4:32 AM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 432 AM EDT THU AUG 9 2007 NCZ007-021>023-038-039-100845- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 432 AM EDT THU AUG 9 2007 ...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ACTION DAY. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER HOT DAY IS IN STORE FOR FRIDAY AND HEAT ADVISORIES MAY BE NEEDED. NCZ078-088-089-100845- WAYNE-CUMBERLAND-SAMPSON- 432 AM EDT THU AUG 9 2007 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. NCZ010-073-074-100845- WARREN-STANLY-MONTGOMERY- 432 AM EDT THU AUG 9 2007 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER HOT DAY IS IN STORE FOR FRIDAY AND HEAT ADVISORIES MAY BE NEEDED. NCZ011-027-028-043-075>077-083>086-100845- HALIFAX-NASH-EDGECOMBE-WILSON-MOORE-LEE-HARNETT-ANSON-RICHMOND- SCOTLAND-HOKE- 432 AM EDT THU AUG 9 2007 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. NCZ041-042-100845- WAKE-JOHNSTON- 432 AM EDT THU AUG 9 2007 ...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ACTION DAY. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. NCZ008-009-024-025-040-100845- GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM- 432 AM EDT THU AUG 9 2007 ...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ACTION DAY. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER HOT DAY IS IN STORE FOR FRIDAY AND HEAT ADVISORIES MAY BE NEEDED. NCZ026-100845- FRANKLIN- 432 AM EDT THU AUG 9 2007 ...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ACTION DAY. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH.
In the hours before
Special weather statement, Aug 9, 1:39 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 139 PM EDT THU AUG 9 2007 NCZ011-028-091845- EDGECOMBE-HALIFAX- 139 PM EDT THU AUG 9 2007 ...ISOLATED STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE COUNTIES THROUGH 245 PM EDT... AT 139 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER ENFIELD AND MOVING EAST AT 10 MPH. LOCATIONS IMPACTED BY THESE THUNDERSTORMS INCLUDE WHITAKERS....ENFIELD AND SCOTLAND NECK. GUSTY WINDS OF 30 TO 40 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. BLAES
Special weather statement, Aug 9, 4:09 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 409 PM EDT THU AUG 9 2007 NCZ043-092030- WILSON- 409 PM EDT THU AUG 9 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 430 PM EDT... AT 409 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE WILSON AND GREENE COUNTY LINE... NEAR SARATOGA...OR ABOUT 8 MILES WEST OF FARMVILLE...MOVING SOUTHEAST AT 5 MPH. GUSTY WINDS OVER 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. GIH
Special weather statement, Aug 9, 4:39 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 439 PM EDT THU AUG 9 2007 NCZ043-092145- WILSON- 439 PM EDT THU AUG 9 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 545 PM EDT... AT 439 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SARATOGA...OR ABOUT 12 MILES WEST OF FARMVILLE...MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL CONTINUE TO INCREASE IN STRENGTH THROUGH 500 PM. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE SARATOGA AND STANTONSBURG. GUSTY WINDS OF 40 TO 50 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. PEOPLE OUTDOORS SHOULD MOVE INSIDE AT THE FIRST SOUND OF THUNDER. GIH
Special weather statement, Aug 9, 4:59 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 459 PM EDT THU AUG 9 2007 NCZ027-028-043-092200- EDGECOMBE-NASH-WILSON- 459 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...EDGECOMBE AND WILSON COUNTIES THROUGH 600 PM EDT... AT 459 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM JUST NORTH OF NEW HOPE SOUTH TO WILSON... MOVING SOUTHEAST AT 5 MPH. LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS INCLUDE WILSON AND ELM CITY. ADDITIONAL STRONG THUNDERSTORMS ARE LIKELY TO DEVELOP QUICKLY AROUND THE AREA AND AFFECT AREAS FROM SHARPSBURG AND PINETOPS TO WILLBANKS AND MACCLESFIELD. GUSTY WINDS OF 40 TO 50 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. PEOPLE OUTDOORS SHOULD MOVE INSIDE AT THE FIRST SOUND OF THUNDER. LOCALLY HEAVY RAIN MAY PRODUCE SIGNIFICANT PONDING OF WATER ON ROADS. GIH
Special weather statement, Aug 9, 5:18 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 518 PM EDT THU AUG 9 2007 NCZ042-092200- JOHNSTON- 518 PM EDT THU AUG 9 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 600 PM EDT... AT 518 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF FOUR OAKS...OR ABOUT 7 MILES SOUTH OF SMITHFIELD... MOVING SOUTHEAST AT 5 TO 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE HIGHWAYS 70 AND 701 IN SOUTHERN JOHNSTON COUNTY. NEW STORMS MAY DEVELOP NORTHWEST OF THIS STORM AND AFFECT COATS CROSSROADS... SMITHFIELD... AND CLAYTON. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. GIH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:36 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 39 min |
| Aug 9, 4:19 PM EDT | Excessive Heat Warning | RAH | Anson, Cumberland, Edgecombe, Franklin, Halifax, Harnett and 11 more | 27 hr |
| Aug 9, 4:19 PM EDT | Heat Advisory | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Granville and 8 more | 27 hr |
| Aug 9, 5:52 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 38 min |
| Aug 9, 6:49 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 26 min |
| Aug 9, 7:23 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 52 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.